Jump to content
CrazyBoards.org

Needing some help with Selegiline


Recommended Posts

As far as I've read, selegiline doesn't act by making it impossible to produce MAO-B; it acts by

disabling the MAO-B that is around while the selegiline is in your system. You might want to ask

for references on this evidence of inhibited production. If there *is* published evidence of it,

then the write-up might well give more info on the expected outcome and timeframes.

Now, how fast the disabled MAO-B is cleared and replaced by your body may not be as fast as it might

be for me or J. Random Public. That's why MAO inhibitors  are usually discontinued for 2 weeks before

an SSRI is initially (re) prescribed. Still, anything lingering after 2-4 weeks probably is NOT selegiline

(or any orther MAOI - they are all metabolized and cleared out fairly quickly).

If things cleared up 90% almost immediately on ceasing the selegiline I wonder if the confusion is really

a side effect from it. Maybe there was an existing level of confusion that may have been going on

for a long time and first the Topomax and then the selegiline, each just made it horribly worse and

alerted you to watch for the problem?

As to anecdotal input, I think I mentioned before that selegiline improved my wakefulness, concentration,

and mood. But with ADD mixed in with the depression,  that's an expected result for a low-dose regimen

(3-5 mg/day).  I suspect that that's not terribly helpful for providing insight for your issues.

Link to comment
Share on other sites

  • 2 weeks later...

If things cleared up 90% almost immediately on ceasing the selegiline I wonder if the confusion is really a side effect from it.

<{POST_SNAPBACK}>

I was not saying that the confusion side effect went away IMMEDIATELY the second I missed a dose. I first began by decreasing from 10 mg a day to 5 mg a day to see if it improved at all. It did. So I then decided to go off of it completely and it improved even further. I just have some of it left.

Link to comment
Share on other sites

I was not saying that the confusion side effect went away IMMEDIATELY the second I missed a dose. I first began by decreasing from 10 mg a day to 5 mg a day to see if it improved at all. It did. So I then decided to go off of it completely and it improved even further. I just have some of it left.

<{POST_SNAPBACK}>

Well, that's practically immediately, compared to how long some of these meds

can stick around.  I think I was trying to suggest that the remaining confusion

is part of a baseline issue...

An analogy: eating sugar doesn't cause persistent high blood sugar; rather

  it's diabetes that causes it while sugar just makes it horribly worse.

Or something like that. Some days I've no idea why I've written some of the

things I've written.  :embarassed:

Link to comment
Share on other sites

Heya RJG,

Well, after a quickie Medline search, I found some abstracts about short-lasting effects of selegiline in Parkinson's patients after withdrawal.

Not sure about it in psych, but MAOB is MAOB.

So, for two months anyway, this article (abstract below, I picked it out from 3 or 4) found NO leftover effects from a selegiline washout.  PD symptoms cropped up again well before the two-month selegiline washout was done.  And the effects of selegiline (MAOB inhibition) were reestablished when it was restarted.

So I would guess from this (very cursory) review of mine that the psych effects of selegiline wear off as well.

So, yeah, current confusion is I *think* less likely to be leftover from selegiline.

That said, psychopharms know a lot of stuff.  Does he have any references for what he said?  I am so damn curious now.

--ncc--

Long-term persistence of symptomatic effect of selegiline in Parkinson's disease. A two-months placebo-controlled withdrawal study.

J Neural Transm.  2001; 108(2):215-9 (ISSN: 0300-9564)

Negrotti A; Bizzarri G; Calzetti S

Istituto di Neurologia, Universit

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...